Hail, Ripley
- When
- August 9, 2:33 PM EST to 2:36 PM EST
- Where
- Ripley County, Osgood
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.133, -85.300
1 hail, 1 flash flood, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 9, 8:50 AM EST, 5 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 950 AM EDT SAT AUG 9 2003 PATTERN PERSISTS TODAY WITH UPPER TROF OVER THE AREA...SURFACE LOW PRESSURE OVER THE SOUTHEAST AND HIGH PRESSURE OVER WISCONSIN. FOG HAS IMPROVED...BUT CLOUDS ARE MORE PREVALENT THAN ANTICIPATED...SO IVE UPDATED TO REMOVE FOG AND INDICATE MOSTLY CLOUDY SKIES THIS MORNING ALL ZONES EXCEPT CVG. I STILL EXPECT CLOUDS TO BREAK UP AND SCATTERED CONVECTION TO DEVELOP THIS AFTERNOON IN OUR RELATIVELY UNSTABLE AIRMASS. LOCALIZED FLOODING WILL APPARENTLY BE THE MAIN THREAT AGAIN WITH SLOW MOVING STORMS. HIGH TEMP FORECAST IN LOW 80S SHOULD HOLD UP...SO THERE WILL BE NO CHANGES TO THE TEMP FORECAST FOR NOW. .ILN...NONE. CONIGLIO
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-091115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND VERY LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. ANY OF THESE STORMS MAY PRODUCE TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1027 AM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM DAYTON KY FLOOD
08/08/03 CAMPBELL FLOODED BASEMENTS AND HIGH
WATER ON ROADS
0800 PM MILFORD OH FLOOD
08/08/03 CLERMONT HIGH WATER ON ROADS
0800 PM MULBERRY OH FLOOD
08/08/03 CLERMONT HIGH WATER ON EXIT RAMP OF
SR 28 AND I 275
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
137 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM OXFORD OH FLOOD
08/09/03 BUTLER HIGH WATER ON ROADS
REPORTED BY TRAINED
SPOTTER.
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
252 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0244 PM CINCINNATI OH FLOOD
08/09/03 HAMILTON CREEKS AND STREAMS OUT OF
BANKS AND PONDING OF WATER
ON ROADWAYS
RLGThe Indianapolis radar (KIND), 106 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 hail, 1 flash flood, 1 flood. Local standard time, as filed.
High water up to ten inches deep was flowing across US Route 421.
Scattered thunderstorms with heavy rain caused flooding of roads between Centerville and Richmond during the late afternoon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377207, 5377208, 5377209.